Vol. 98, No. 1, 1982

Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Elementary proofs of Berndt’s reciprocity laws

Tom M. (Mike) Apostol and Thiennu H. Vu

Vol. 98 (1982), No. 1, 17–23
Abstract

Using analytic functional equations, Berndt derived three reciprocity laws connecting five arithmetical sums analogous to Dedekind sums. This paper gives elementary proofs of all three reciprocity laws and obtains them all from a common source, a polynomial reciprocity formula of L. Carlitz.

Mathematical Subject Classification
Primary: 10A20, 10A20
Milestones
Received: 21 January 1981
Published: 1 January 1982
Authors
Tom M. (Mike) Apostol
Thiennu H. Vu